Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 4, NWS New Orleans, LA

February 1, 2008Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 1, 2008, 1:56 AM CST for Saint Tammany Parish, Louisiana. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 1:56 AM CST (07:56 UTC)
Expired
Feb 2, 2008, 1:56 AM CST
In force
24 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 9.94 ft at Feb 1, 2008, 2:00 PM CST.

actionminormoderate051002/0102/0202/03
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLIX 010756
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 
156 AM CST FRI FEB 01 2008

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH
  BOGUE FALAYA RIVER AT COVINGTON AFFECTING ST. TAMMANY PARISH
...A FLOOD WARNING IS IN EFFECT FOR THE BOGUE FALAYA RIVER NEAR CAMP 
COVINGTON...COVINGTON... 

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED. NO ADDITIONAL
RAINFALL IS ANTICIPATED FOR THE NEXT 12 HOURS. 

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.


LAC103-020156-
/O.NEW.KLIX.FL.W.0003.080201T0756Z-000000T0000Z/
/CGSL1.1.ER.080201T0121Z.080201T0400Z.000000T0000Z.NO/
156 AM CST FRI FEB 01 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* AT 10:00 PM THURSDAY THE STAGE WAS 47.4 FEET. 
* FLOOD STAGE IS 45.0 FEET. 
* THE RIVER IS FORECAST TO CREST AT 49 FEET FRIDAY LATE MORNING. 

$$

LAC103-020156-
/O.NEW.KLIX.FL.W.0004.080201T0756Z-000000T0000Z/
/CVEL1.1.ER.080201T0346Z.080201T0415Z.000000T0000Z.NO/
156 AM CST FRI FEB 01 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGUE FALAYA RIVER AT COVINGTON.
* AT 10:15 PM THURSDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* THE RIVER IS FORECAST TO CREST AT 7.0 FEET FRIDAY AFTERNOON AROUND 3 PM.
* IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING 
  PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND 
  THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY 
  ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS 
  WILL BEGIN TO FLOOD

$$
2 follow-up statements
000 
WGUS84 KLIX 011239
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 
639 AM CST FRI FEB 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH 
  BOGUE FALAYA RIVER AT COVINGTON AFFECTING ST. TAMMANY PARISH 
...A FLOOD WARNING IS IN EFFECT FOR THE BOGUE FALAYA RIVER NEAR CAMP 
  COVINGTON...COVINGTON AT BOSTON STREET... 

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED. NO ADDITIONAL 
RAINFALL IS EXPECTED IN THE NEXT 24 HOURS. 

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

LAC103-020639-
/O.CON.KLIX.FL.W.0003.000000T0000Z-000000T0000Z/
/CGSL1.1.ER.080201T0121Z.080201T0930Z.000000T0000Z.NO/
639 AM CST FRI FEB 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* UNTIL SUNSET THIS EVENING
* AT  6:00 AM FRIDAY THE STAGE WAS 47.9 FEET.
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST.
* FLOOD STAGE IS 45.0 FEET. 
* THE RIVER IS EXPECTED TO CREST NEAR 49 FEET AROUND 9 AM THIS MORNING.

$$

LAC103-020639-
/O.CON.KLIX.FL.W.0004.000000T0000Z-000000T0000Z/
/CVEL1.1.ER.080201T0346Z.080201T1215Z.000000T0000Z.NO/
639 AM CST FRI FEB 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE BOGUE FALAYA RIVER AT COVINGTON.
* UNTIL 9 PM THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 AM FRIDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* IMPACT...AT 9.0 FEET...BOGUE FALAYA RIVER PARK WILL BE INUNDATED. 
  SOME CLASSROOMS AT CHRIST EPISCOPAL SCHOOL GROUNDS WILL FLOOD. IN 
  ADDITION...FLOODING CAN BE EXPECTED IN THE THREE RIVERS AREA AND 
  ALONG THE LITTLE TCHEFUNCTE RIVER NORTH OF I-12.
* THE RIVER IS EXPECTED TO CREST NEAR 9.5 FEET AROUND 9 AM THIS MORNING.

$$
000 
WGUS84 KLIX 020215
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 
800 PM CST FRI FEB 1 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
   LOUISIANA...
 
  BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
   LOUISIANA..
  
  BOGUE FALAYA RIVER AT COVINGTON AND COVINGTON-LEE

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

LAC103-020245-
/O.CAN.KLIX.FL.W.0003.000000T0000Z-080202T0215Z/
/CGSL1.1.ER.080201T0121Z.080201T0930Z.000000T0000Z.NO/
800 PM CST FRI FEB 1 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* AT 6:00 PM FRIDAY THE STAGE WAS 40.9 FEET. 
* FLOOD STAGE IS 45.0 FEET.
* THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE. 
 
$$

LAC103-022015-
/O.ROU.KLIX.HY.S.0000.000000T0000Z-000000T0000Z/
/CLRL1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
800 PM CST FRI FEB 1 2008

FORECAST INFORMATION FOR
  BOGUE FALAYA RIVER AT COVINGTON-LEE.
* AT 6:00 PM FRIDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 19.0 FEET.  
* THE RIVER HAS CRESTED AND IS FORECAST TO FALL BELOW FLOOD STAGE LATE 
  SATURDAY MORNING.     

$$

LAC103-022015-
/O.CON.KLIX.FL.W.0004.000000T0000Z-000000T0000Z/
/CVEL1.1.ER.080201T0346Z.080201T2215Z.000000T0000Z.NO/
800 PM CST FRI FEB 1 2008

THE FLOOD WARNING CONTINUES FOR
  THE BOGUE FALAYA RIVER AT COVINGTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM FRIDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS OCCURRING AND  FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* THE RIVER CRESTED FRIDAY AFTERNOON AT 10.0 FEET AND IS FORECAST TO 
  FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 9.0 FEET...BOGUE FALAYA RIVER PARK WILL BE INUNDATED. 
  SOME CLASSROOMS AT CHRIST EPISCOPAL SCHOOL GROUNDS WILL FLOOD

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 11:15 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 31, 11:15 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 PM CST THU JAN 31 2008

.UPDATE...
THINGS HAVE FINALLY QUIETED DOWN THIS EVENING. MUCH OF THE
PRECIPITATION HAS COME TO AN END...EXCEPT FOR A FEW LINGERING
SHOWERS AND THUNDERSTORMS IN THE OUTER COASTAL WATERS EAST OF THE
MISSISSIPPI RIVER. THE CLOUDS ARE CLEARING OUT QUICKLY BEHIND THE
ACTIVITY...WITH MOST OF THE AREA UNDER CLEAR SKIES NOW. THE COLD
DRY AIR IS ON OUR BACK DOOR...IN WESTERN AND NORTHERN
LOUISIANA...AND IT SHOULD BE FILTERING INTO OUR AREA DURING THE
EARLY MORNING HOURS. WINDS WILL PICK UP WITH THIS SURGE...BUT THEY
SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.

I HAVE CLEANED UP THE GRIDS A BIT TO ACCOUNT FOR ENDING
PRECIPITATION AND CLEARING SKIES. I HAVE ALSO ADJUSTED THE
DEWPOINTS A BIT TO BETTER TIME THE DRY PUNCH OVER THE NEXT SEVERAL
HOURS. UPDATED PRODUCTS AND GRIDS ARE ALREADY OUT.

&&

.PREV DISCUSSION... /ISSUED 307 PM CST THU JAN 31 2008/

SYNOPSIS...
LOW PRESSURE CENTERS OVER SOUTHWEST ARKANSAS AND SOUTH CENTRAL
LOUISIANA AT 20Z. UPPER SHORTWAVE AXIS CURRENTLY NEAR THE DFW
METROPLEX. WARM FRONT NEAR MISSISSIPPI LOUISIANA STATE LINE
BETWEEN HAMMOND AND MCCOMB. LINE OF THUNDERSTORMS HAS MOVED INTO
SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA AND PROGRESSING
THROUGH BATON ROUGE AREA. TORNADO WATCH 30 OUT UNTIL 7 PM.

SHORT TERM...
MAIN SHORT TERM FORECAST PROBLEM WILL BE FIRST 6 HOURS. WILL CLEAR
PARISHES BEHIND CONVECTIVE LINE WITH ZONE ISSUANCE AFTER 2130Z.
AT CURRENT SPEED...MAIN CONVECTION WILL BE OUT OF THE CWA BY ABOUT
02Z. DRYING AND CLEARING WILL TRAIL LEADING EDGE OF CONVECTION BY
ABOUT 3 HOURS. WINDS BEHIND THE FRONT AT THIS TIME DO NOT SUPPORT
WIND ADVISORY CRITERIA. WILL GO WITH TEMPERATURES NEAR FORECAST
GUIDANCE TOMORROW MORNING.

FRIDAY AND SATURDAY WILL BE DRY. TEMPERATURES BELOW NORMAL ON
FRIDAY AND NEAR NORMAL TO A LITTLE ABOVE NORMAL ON SATURDAY.
GUIDANCE FOR FRIDAY AND FRIDAY NIGHT IS CLOSE AND ACCEPTED.
TRENDED TOWARD WARMER MAV GUIDANCE FOR SATURDAY.

HIGH MOVES OFF TO THE EAST ON SUNDAY. MOISTURE RETURNS...AND
PRESENTS THE POTENTIAL FOR SOME SCATTERED CONVECTION ON
SUNDAY...AND WILL KEEP SMALL CHANCE POPS. HAVE NOTED THAT NEW 18Z
NAM RUN WOULD KEEP SUNDAY DRY ACROSS THE AREA. SUNDAY HIGH
TEMPERATURES ABOUT 1 CATEGORY WARMER THAN SATURDAY.

LONG TERM...
SURFACE LOW KICKS OUT OF THE ROCKIES ON MONDAY...TO DRAG ANOTHER
FRONT THROUGH THE AREA ON TUESDAY. OF COURSE...TUESDAY IS MARDI
GRAS DAY IN NEW ORLEANS. CURRENT INDICATIONS ARE THAT SIGNIFICANT
PRECIPITATION WILL HOLD OFF UNTIL TUESDAY EVENING. THIS IS STILL 5
DAYS OUT...AND MOTHER NATURE COULD CAUSE US TO MAKE CHANGES IN THE
FORECAST. TEMPERATURES WILL BE WELL ABOVE NORMAL FOR MONDAY AND
TUESDAY UNTIL THE FRONT PASSES. TEMPERATURES WEDNESDAY AND
THURSDAY WILL BE SLIGHTLY BELOW NORMAL WITH LITTLE OR NO
PRECIPITATION.

AVIATION...
LINE OF CONVECTION EXTENDING FROM THE KMCB AREA TO EAST OF KBTR AND
THEN SOUTHWEST INTO THE GULF OF MEXICO WILL CONTINUE TO PUSH QUICKLY
EAST ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH THE
MID AND LATE AFTERNOON HOURS. SHOWERS AND A FEW THUNDERSTORMS HAVE
ALSO DEVELOPED IN ADVANCE OF THIS LINE. THE MAIN PART OF THIS
CONVECTION SHOULD MOVE TO THE EAST OF KBTR BY 21Z AND SHORTLY AFTER
22Z AT KMCB. THE CONVECTIVE LINE IS EXPECTED TO AFFECT KMSY BETWEEN 22
AND 24Z AND KGPT BETWEEN 23 AND 01Z. CLEARING WILL OCCUR WITHIN TWO
TO FOUR HOURS AFTER THE PASSAGE OF THE LINE OF CONVECTION WITH VFR
CONDITIONS EXPECTED DURING MOST OF THE OVERNIGHT HOURS AND FRIDAY.
MODERATE TO STRONG SOUTHERLY FLOW IN ADVANCE OF A COLD FRONT THIS
AFTERNOON WILL SHIFT TO THE WEST AND NORTHWEST IN ITS WAKE LATE THIS
AFTERNOON AND EVENING. WINDS WILL REMAIN UP THROUGH THE NIGHT AT
KMSY.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH TONIGHT AND
INTO EARLY FRIDAY FOR THE GULF COASTAL WATERS AND LAKES
PONTCHARTRAIN AND MAUREPAS. A COLD FRONT MOVING ACROSS EAST CENTRAL
AND SOUTH CENTRAL LOUISIANA WILL MOVE QUICKLY ACROSS THE COASTAL
WATERS LATE THIS AFTERNOON AND EARLY EVENING. WINDS MAY GUST UP TO GALE
FORCE THIS EVENING IN THE IMMEDIATE WAKE OF THE COLD FRONT. WINDS
WILL DIMINISH DURING THE DAY FRIDAY AS HIGH PRESSURE BUILDS ACROSS
THE REGION. THE HIGH WILL SHIFT EAST SATURDAY AND SUNDAY WITH RETURN
FLOW RETURNING SUNDAY AND STRENGTHENING MONDAY IN ADVANCE OF THE
NEXT UPPER LEVEL TROUGH THAT WILL PUSH ANOTHER COLD FRONT ACROSS THE
AREA TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  37  55  33  64 /  30   0   0  10
BTR  38  57  35  68 /  20   0   0  10
MSY  40  57  40  66 /  30   0   0  10
GPT  41  56  35  65 /  50   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST FRIDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ530.

&&
Hazardous weather outlook, Jan 31, 8:56 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
856 PM CST THU JAN 31 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-020300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
856 PM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR LAKES PONTCHARTRAIN
AND MAUREPAS AND THE GULF COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH 9 AM FRIDAY
MORNING FOR THE GULF COASTAL WATERS. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 6:26 PM CSTSpecial Marine WarningLIX94 min
Jan 31, 7:58 PM CSTSpecial Marine WarningLIX32 min
Feb 1, 1:56 AM CSTRiver Flood WarningLIXSaint Tammany18 hr
Feb 1, 9:08 AM CSTRiver Flood WarningLIXSaint Tammany23 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.